MAUDE Adverse Event Report: INPECO SA ACCELERATOR A3600; LABORATORY AUTOMATION SYSTEM

INPECO SA ACCELERATOR A3600; LABORATORY AUTOMATION SYSTEM
Medical Device Problem Codes Installation-Related Problem (2965); Mechanical Jam (2983); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still ongoing.
 
Event or Problem Description
A customer outside us reported a sample tube id mismatch occurred at the centrifuge module which connects the automation system track to the third party's centrifuge.The involved sample tubes were a tube which should have been diverted into the centrifuge module but remained on the main track (tube a) and a sample tube loaded into the centrifuge (tube b).The carrier which was physically transporting tube a was erroneously associated to tube b.Tube a was flagged with error sc06d "tube lost in pick and place module".The real tube a was sent to the analyzers to be tested according to the test orders received for tube b.The test ordered for tube b should have been executed on a centrifuged sample (serum or plasma) while tube a was still a whole blood sample.The obtained results were out of normal range.The sample tube was sorted in a rack of iom#2.When the operator performed the visual check on the sample before re-run, he became aware of the sid mismatch issue.He blocked the results obtained from tube a.When the real tube b was then released by the centrifuge module, it was flagged as duplicate (sc00e) and unloaded into the priority output rack dedicated to sample tubes with error messages at the input output module (iom#1) to be manually managed by the operators.Both tube a and tube b were re-centrifuged in a standalone centrifuge and the samples were manually placed into the analyzer for the assays run.According to the provided information there were no impacts on the involved patients: no medication nor treatment was delayed or cancelled.
 
Additional Manufacturer Narrative
Additional information: the association of the sample tube to the wrong carrier was caused by a carrier jam at the centrifuge module exit which led the carriers already released to be pushed back on the antenna at the load gate.The distributor field service engineer (fse) verified the antenna and stop gate functioning and alignment.He discovered that the track profile was not correctly placed by fse preventing the smooth passage of the carriers.He reseated the exit lane assembly and replaced the buffer lane stop gate and diverter fixing the carrier routing issues.The service manual already describes how to correctly install the exit lane assembly.No additional actions are foreseen.

Brand Name
ACCELERATOR A3600
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
Manufacturer (Section G)
INPECO SPA
via givoletto 15
val della torre, 10040
IT   10040
Manufacturer Contact
eva balzarotti
via torraccia 26
novazzano, 6883
SZ   6883
MDR Report Key18090543
Report Number3010825766-2023-00013
Device Sequence Number12429779
Product Code CEM
UDI-Device Identifier07640172341001
UDI-Public(01)07640172341001(11)170526
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation 505
Type of Report Initial,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown